Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 14, NWS Wichita, KS

March 6, 2017Labette County, Montgomery County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 6, 2017, 8:49 PM CST for Labette County, Montgomery County, Neosho County, Kansas. It was in force for 56 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 8:49 PM CST (02:49 UTC)
Expired
Mar 6, 2017, 9:45 PM CST
In force
56 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 8:52 PM CSTHAIL 0.881 S Caney, KS
Mar 6, 8:54 PM CSTTSTM WND GST 75Independence, KS
Mar 6, 8:56 PM CSTTSTM WND GST 654 N Dearing, KS
Mar 6, 8:58 PM CSTHAIL 11 Sse Caney, KS
Mar 6, 8:59 PM CSTTSTM WND GST 65Cherryvale, KSLAW ENFORCEMENT REPORTED 65 MPH WINDS AND QUARTER SIZE HAIL.
Mar 6, 9:05 PM CSTTSTM WND GST 67Coffeyville, KS
Mar 6, 9:25 PM CSTTSTM WND DMG7 W Edna, KSTREE DOWN BLOCKING ROADWAY.
Mar 6, 9:25 PM CSTTSTM WND DMG7 W Edna, KS
Mar 6, 9:27 PM CSTTSTM WND DMGLabette, KSREPORT OF A HOUSE PARTIALLY COLLAPSED ALONG WITH ROOF BLOWN OFF OF A MACHINE SHED NEAR LABETTE. ALSO REPORTS OF NUMEROUS TREES DOWN IN THIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 6:51 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS53 KICT 070249
SVRICT
KSC099-125-133-070345-
/O.NEW.KICT.SV.W.0014.170307T0249Z-170307T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
849 PM CST MON MAR 6 2017

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Labette County in southeastern Kansas...
  Southern Neosho County in southeastern Kansas...
  Southeastern Montgomery County in southeastern Kansas...

* Until 945 PM CST

* At 849 PM CST, severe thunderstorms were located along a line
  extending from Galesburg to near Tyro, moving northeast at 110 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
  Chetopa, Altamont, Edna, Dearing, Mound Valley, Tyro, Liberty,
  Bartlett, Labette, Parsons Tri City Airport, Angola, Dennis, Big
  Hill Lake and Independence Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9597 3739 9553 3740 9509 3738 9508
      3700 9508
TIME...MOT...LOC 0249Z 245DEG 96KT 3746 9537 3702 9587 

HAIL...1.00IN
WIND...70MPH
 
$$

MCGUIRE
4 follow-up statements
138 
WWUS53 KICT 070253
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
853 PM CST MON MAR 6 2017

KSC099-125-133-070345-
/O.CON.KICT.SV.W.0014.000000T0000Z-170307T0345Z/
Labette KS-Neosho KS-Montgomery KS-
853 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR LABETTE...SOUTHERN NEOSHO AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 853 PM CST, severe thunderstorms were located along a line
extending from near Galesburg to Tyro, moving east at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Parsons, Coffeyville, Independence, Cherryvale, Caney, Oswego,
Chetopa, Altamont, Edna, Dearing, Mound Valley, Tyro, Liberty,
Bartlett, Labette, Parsons Tri City Airport, Angola, Dennis, Big Hill
Lake and Independence Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9597 3739 9553 3740 9509 3738 9508
      3700 9508
TIME...MOT...LOC 0253Z 266DEG 47KT 3742 9536 3702 9580 

HAIL...1.00IN
WIND...70MPH
 
$$

MCGUIRE
214 
WWUS53 KICT 070320
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
920 PM CST MON MAR 6 2017

KSC133-070330-
/O.CAN.KICT.SV.W.0014.000000T0000Z-170307T0345Z/
Neosho KS-
920 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEOSHO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9508 3700 9580 3733 9552 3739 9517
      3738 9508
TIME...MOT...LOC 0320Z 250DEG 50KT 3713 9547 

$$

KSC099-125-070345-
/O.CON.KICT.SV.W.0014.000000T0000Z-170307T0345Z/
Labette KS-Montgomery KS-
920 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR LABETTE AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 920 PM CST, a severe thunderstorm was located 6 miles southwest of
Mound Valley, or 10 miles southeast of Cherryvale, moving east at 60
mph.

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Parsons, Coffeyville, Cherryvale, Oswego, Chetopa, Altamont, Edna,
Dearing, Mound Valley, Liberty, Bartlett, Labette, Parsons Tri City
Airport, Angola, Big Hill Lake and Coffeyville Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9508 3700 9580 3733 9552 3739 9517
      3738 9508
TIME...MOT...LOC 0320Z 250DEG 50KT 3713 9547 

HAIL...1.25IN
WIND...70MPH
 
$$

MCGUIRE
856 
WWUS53 KICT 070337
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
937 PM CST MON MAR 6 2017

KSC125-070347-
/O.CAN.KICT.SV.W.0014.000000T0000Z-170307T0345Z/
Montgomery KS-
937 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. 

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9508 3700 9551 3739 9517 3738 9508
TIME...MOT...LOC 0337Z 254DEG 71KT 3717 9511 

$$

KSC099-070345-
/O.CON.KICT.SV.W.0014.000000T0000Z-170307T0345Z/
Labette KS-
937 PM CST MON MAR 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR SOUTHEASTERN LABETTE COUNTY...

At 937 PM CST, a severe thunderstorm was located over Oswego, moving
east at 80 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Oswego, Chetopa, Altamont, Edna, Bartlett and Labette. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9508 3700 9551 3739 9517 3738 9508
TIME...MOT...LOC 0337Z 254DEG 71KT 3717 9511 

HAIL...1.00IN
WIND...60MPH
 
$$

MCGUIRE
180 
WWUS53 KICT 070346
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
946 PM CST MON MAR 6 2017

KSC099-070355-
/O.EXP.KICT.SV.W.0014.000000T0000Z-170307T0345Z/
Labette KS-
946 PM CST MON MAR 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LABETTE COUNTY
HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe 
limits, and will exit the warned area in the next several minutes. 
Therefore, the warning has been allowed to expire. 

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3700 9508 3700 9551 3739 9517 3738 9508
TIME...MOT...LOC 0345Z 245DEG 96KT 3726 9487 

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:27 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 6, 5:27 PM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
527 PM CST Mon Mar 6 2017

.SHORT TERM...(This evening through Thursday night)
Issued at 301 PM CST Mon Mar 6 2017

The cap was currently being breach across eastern Nebraska which was
in closer proximity to the upper PV wave/cooler air aloft. Storms
will eventually develop southward into eastern Kansas later this
afternoon/evening once the cooler air aloft moves over the
unstable low-level airmass. Storm initiation for our area looks to
be east the Kansas turnpike which will quickly race eastward.
There is a small window for a few tornadoes over southeast Kansas
if a storm can remain discrete. Otherwise we are expecting the
storms to quickly evolve into a line of storms as the cold front
over takes the initiating surface trough axis. Once this happens
the risk will be mainly damaging winds and large hail.

On Tuesday, deep mixing will give way to dry adiabatic lapses rates
in the 1000-850mb layer and allow stronger northwest winds aloft to
mix down to the surface in the afternoon. This will result in strong
winds again but not quite as strong as today, however central Kansas
could reach wind advisory levels and will hoist a headline for that
area. The combination of dry air and gusty winds will elevate the
grassland fire risk again for Tuesday afternoon. See fire weather
section below for more details. Dry weather conditions are expected
for Tuesday and Wednesday

Models show elevated moisture returning northward across Oklahoma
towards eastern Kansas for late Wednesday night into Thursday. This
looks to spark off some elevated storms for Thursday
afternoon/evening over southeast Kansas into Missouri.

.LONG TERM...(Friday through Monday)
Issued at 301 PM CST Mon Mar 6 2017

An active upper level northwest flow regime will be in place across
Kansas for this period with a couple more pronounced weather systems
moving across the central plains. Cooler air will back door its way
across Kansas from the northeast on Friday in the wake of the
Thursday upper wave, and become re-enforced for the weekend in the
wake of a second stronger upper level wave for Saturday. This second
system looks to increase the rain chances for mainly Friday night
into Saturday while it races through the northwest flow regime
aloft. Long range models show a third upper level wave racing across
the region for Sunday night into Monday but differ on the
positioning of this system which would affect possible precipitation
chances, therefore confidence is not as high for days 6/7 and will
keep precipitation chances lower.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 524 PM CST Mon Mar 6 2017

Very strong winds will ahead and behind the front will continue
into the late evening hours. Meanwhile thunderstorms will develop
along the cold front and race eastward across southeast Kansas
this evening. A few strong to severe storms will be possible and
could affect the CNU TAF site later this evening. Otherwise winds
will decrease later tonight and then increase again for tomorrow
with mainly a west direction.

&&

.FIRE WEATHER...
Issued at 301 PM CST Mon Mar 6 2017

Winds will remain extremely strong and gusty for this afternoon into
the evening hours with a red flag warning in effect until 8pm.
Meanwhile a strong cold front will race across the region tonight
with winds switching to the northwest. Strong gusty northwest winds
will combine with dry air and elevate the grassland fire risk once
again on Tuesday. Very high to extreme fire levels are expected and
a red flag warning has been hoisted for much of the region on late
Tuesday morning through the afternoon. Very high grassland fire
danger will affect the region again on Wednesday as the winds switch
back around to the south. The weather pattern will be changing for
Thursday into the weekend which will lower the risk for fire weather
across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    33  65  35  70 /  10   0   0   0
Hutchinson      31  65  32  70 /  10   0   0   0
Newton          33  64  34  69 /  10   0   0   0
ElDorado        34  63  35  70 /  10   0   0   0
Winfield-KWLD   35  64  36  71 /  10   0   0   0
Russell         27  65  29  70 /   0   0   0   0
Great Bend      28  66  30  71 /   0   0   0   0
Salina          31  64  31  70 /   0   0   0   0
McPherson       30  64  31  69 /  10   0   0   0
Coffeyville     37  65  34  71 /  70   0   0   0
Chanute         36  63  33  70 /  70   0   0   0
Iola            36  63  34  70 /  60   0   0   0
Parsons-KPPF    37  64  34  71 /  70   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CST this evening for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

Wind Advisory until 8 PM CST this evening for KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

Red Flag Warning from 11 AM to 6 PM CST Tuesday for KSZ032-033-
047>053-067>072-082-083-094>096.

Wind Advisory from 11 AM to 6 PM CST Tuesday for KSZ032-033-048-
049.

&&

SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...CDJ
FIRE WEATHER...CDJ
Hazardous weather outlook, Mar 6, 8:05 PM CST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
805 PM CST Mon Mar 6 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080215-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
805 PM CST Mon Mar 6 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Severe thunderstorms with damaging winds up to 70 mph and large
hail up to two inches in diameter will be possible, mainly for
locations east of the Kansas turnpike. In addition there is also a
chance for a few brief tornadoes over southeast Kansas.

Extreme grassland fire danger and very strong winds will exist
across the entire area through the late evening hours. Please refer
to the Red Flag Warning and wind advisory that are in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The combination of strong gusty northwest winds and dry air will
create very high to extreme grassland fire danger levels on Tuesday
afternoon. Please see latest red flag warning and wind advisory
products for more details.

Very high grassland fire danger will be possible again for much of
the area on Wednesday afternoon.

The weather pattern will become more active later this week with
scattered thunderstorms possible Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Mar 6, 7:40 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
03/06/2017                   BUTLER             KS   EMERGENCY MNGR

            DAMAGE TO RESIDENCE ON SOUTH SIDE OF EL DORADO.
            SCREENED-IN PORCH TORN OFF.

&&

RBL
Local storm report, Mar 6, 8:01 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     8 N YATES CENTER        37.99N 95.74W
03/06/2017  E70 MPH          WOODSON            KS   TRAINED SPOTTER

&&

RBL
Special weather statement, Mar 6, 8:27 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
827 PM CST MON MAR 6 2017

KSZ071-072-095-096-070300-
Wilson KS-Woodson KS-Neosho KS-Allen KS-
827 PM CST MON MAR 6 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Central Wilson County in southeastern Kansas...
  Eastern Woodson County in southeastern Kansas...
  Neosho County in southeastern Kansas...
  Allen County in southeastern Kansas...

* Until 900 PM CST

* At 825 PM CST...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Bronson to near Altoona...and moving east at 85 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Chanute, Iola, Fredonia, Humboldt, Yates Center, Erie, St. Paul, La
  Harpe, Gas, Moran, Thayer, Altoona, Buffalo, Neosho Falls,
  Savonburg, Elsmore, Benedict, Stark, Earlton and Mildred.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.

&&

A tornado watch remains in effect until 300 AM CST for southeastern
Kansas.

LAT...LON 3749 9595 3803 9567 3804 9508 3747 9509
TIME...MOT...LOC 0227Z 253DEG 75KT 3794 9507 3753 9571

MCGUIRE
Local storm report, Mar 6, 8:32 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             5 SE SEDAN              37.08N 96.12W
03/06/2017  E1.00 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

RBL
Local storm report, Mar 6, 8:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     INDEPENDENCE            37.23N 95.71W
03/06/2017  E60 MPH          MONTGOMERY         KS   TRAINED SPOTTER

&&

RBL
Local storm report, Mar 6, 8:48 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     IOLA                    37.93N 95.40W
03/06/2017  M72 MPH          ALLEN              KS   AWOS

            MEASURED 72 MPH WIND GUST AT THE IOLA AIRPORT.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:20 PM CSTSevere Thunderstorm WarningICTChase40 min
Mar 6, 6:33 PM CSTSevere Thunderstorm WarningICTButler, Chase, Elk, Greenwood57 min
Mar 6, 7:29 PM CSTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson61 min
Mar 6, 8:00 PM CSTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk, Montgomery, Wilson60 min
Mar 6, 8:20 PM CSTTornado WarningICTChautauqua23 min
Mar 6, 8:27 PM CSTSpecial Weather StatementICTAllen, Neosho, Wilson33 min
Mar 6, 8:45 PM CSTSevere Thunderstorm WarningICTAllen, Neosho, Wilson33 min
Mar 6, 8:57 PM CSTSevere Thunderstorm WarningICTChautauqua, Montgomery, Wilson8 min
Mar 7, 3:50 PM CSTFire Weather WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 14 more11 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.